Alert archive / Nevada / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 28, NWS Elko, NV

August 6, 2014Eureka County, White Pine County, Nevada

NWS Elko, NV issued this severe thunderstorm warning at Aug 6, 2014, 2:45 PM PDT for Eureka County, White Pine County, Nevada. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2014, 2:45 PM PDT (21:45 UTC)
Expired
Aug 6, 2014, 3:30 PM PDT
In force
45 min
Issued by
NWS Elko, NV
Area
Storm-based polygon

Counties Eureka County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 113 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 3:07 PM PDTHAIL 0.51 Nw Diamond Valley, NVSPOTTER REPORTED DIME SIZE HAIL COVERING THE GROUND.
Aug 6, 3:20 PM PDTHAIL 15 Sse Diamond Valley, NVTRAINED WEATHER SPOTTERS ESTIMATED QUARTER SIZE HAIL...WHICH DAMAGED ALFALFA CROPS IN DIAMIOND VALLEY. OTHER NUMROUS REPORTS OF HAIL WERE OBSERVED ACROSS THE VALLEY.
Aug 6, 3:25 PM PDTHAIL 0.252 Se Diamond Valley, NVSPOTTER REPORTED PEA SIZE HAIL AT 11TH AND 9TH STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2014-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2014-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WUUS55 KLKN 062145
SVRLKN
NVC011-033-062230-
/O.NEW.KLKN.SV.W.0028.140806T2145Z-140806T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
245 PM PDT WED AUG 6 2014

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME WEST CENTRAL WHITE PINE COUNTY IN EASTERN NEVADA...
  EAST CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA...
  THIS INCLUDES THE CITIES OF...GARDEN PASS...EUREKA AIRPORT...
  DIAMOND VALLEY...

* UNTIL 330 PM PDT

* AT 241 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTH OF GARDEN PASS
  TO 12 MILES NORTHEAST OF GARDEN PASS TO GARDEN PASS TO EUREKA
  AIRPORT...AND MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
   DIAMOND VALLEY...
   EUREKA AIRPORT...
   GARDEN PASS...
   STATE ROUTE 278...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4013 11604 3998 11582 3974 11583 3960 11579
      3954 11610 3978 11622 3990 11627 3996 11638
      4010 11636
TIME...MOT...LOC 2145Z 278DEG 7KT 4008 11627 3996 11602
          3976 11610 3956 11607

$$

JRM
2 follow-up statements
144 
WWUS55 KLKN 062209
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
309 PM PDT WED AUG 6 2014

NVC011-033-062230-
/O.CON.KLKN.SV.W.0028.000000T0000Z-140806T2230Z/
WHITE PINE NV-EUREKA NV-
309 PM PDT WED AUG 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT
FOR EAST CENTRAL EUREKA AND EXTREME WEST CENTRAL WHITE PINE
COUNTIES...

AT 307 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTH OF GARDEN
PASS TO 14 MILES NORTHEAST OF GARDEN PASS TO DIAMOND VALLEY TO EUREKA
AIRPORT...MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
   EUREKA AIRPORT...
   STATE ROUTE 278...

&&

LAT...LON 4013 11604 3998 11582 3974 11583 3960 11579
      3954 11610 3978 11622 3990 11627 3996 11638
      4010 11636
TIME...MOT...LOC 2209Z 278DEG 7KT 4007 11621 3995 11596
          3975 11604 3955 11601

$$

JRM
647 
WWUS55 KLKN 062222
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
322 PM PDT WED AUG 6 2014

NVC011-033-062232-
/O.EXP.KLKN.SV.W.0028.000000T0000Z-140806T2230Z/
WHITE PINE NV-EUREKA NV-
322 PM PDT WED AUG 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EUREKA AND
EXTREME WEST CENTRAL WHITE PINE COUNTIES WILL EXPIRE AT 330 PM PDT...

VERY GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE THROUGH EXPIRATION. 

* LOCATIONS IMPACTED INCLUDE...
  STATE ROUTE 278...

&&

LAT...LON 4013 11604 3998 11582 3974 11583 3960 11579
      3954 11610 3978 11622 3990 11627 3996 11638
      4010 11636
TIME...MOT...LOC 2222Z 278DEG 7KT 4007 11618 3995 11593
          3975 11601 3955 11598

$$

JRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:00 AM PDT, 12 hours 45 minutes earlier.

Area forecast discussion, Aug 6, 2:00 AM PDT, 12 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 AM PDT WED AUG 6 2014

.SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NEVADA
THROUGH WEDNESDAY EVENING...WITH ADDITIONAL FLOODING MOST LIKELY
ACROSS NORTHERN AND NORTHWEST NEVADA. DRIER AIR WILL RESULT IN
REDUCED THUNDERSTORM COVERAGE THURSDAY. MUCH DRIER WEATHER WILL
RETURN TO NEVADA THIS WEEKEND AND NEXT WEEK.

&&

.SHORT TERM...TODAY AND THURSDAY.

UPPER LOW/TROUGH OVER NEVADA HAS INTERACTED WITH RICH MONSOON
MOISTURE TO PRODUCE SIGNIFICANT FLOODING ACROSS NEVADA OVER THE
PAST 12 HOURS. WIDESPREAD WRAPAROUND RAIN CONTINUES ACROSS NW ELKO
COUNTY EARLY THIS MORNING, ROTATING SOUTH FROM IDAHO AROUND THE
WEAK UPPER LOW. THIS RAIN IS EXPECTED TO CONTINUE THROUGH MUCH OF
WEDNESDAY, ADDING TO THE 2-4 INCHES THAT HAS ALREADY FALLEN. AS
SUCH, EXTENDED THE FLOOD WARNING THROUGH AT LEAST NOON FOR OWHYEE,
MOUNTAIN CITY, JARBIDGE, WILDHORSE AREAS. ROCK/MUD SLIDES WILL BE
POSSIBLE ACROSS NORTHERN ELKO COUNTY THROUGH THE DAY AS PERSISTENT
RAIN FALLS ON SATURATED SOILS.

EXTREMELY UNUSUAL AUGUST FOG WILL BE FOUND IN SOME VALLEYS THROUGH
SUNRISE. ELKO AIRPORT REPORTING 1/2 MILE IN DENSE FOG AT 1 AM.
WITH THE ABNORMALLY MOIST BOUNDARY LAYER AND SOME CLEARING, WILL
MENTION PATCHY FOG THIS MORNING.

SYNOPTIC PATTERN THAT HAS RESULTED IN THE FLOODING WILL BEGIN TO
FRACTURE TODAY, WITH THE UPPER LOW WEAKENING AND THE QUALITY OF
THE MONSOON MOISTURE DEGRADING. THAT SAID, PW REMAINS SUFFICIENTLY
HIGH TO PRODUCE LOCALLY HEAVY RAIN FROM ANY CONVECTION THROUGH
THIS EVENING, ESPECIALLY ACROSS NW NEVADA. GFS SOUNDINGS FOR
WINNEMUCCA THIS AFTERNOON ARE STILL LOADED WITH MOISTURE, PW NEAR
1 INCH, AND QUITE UNSTABLE WITH LIFTED INDEX TO -4. GFS
INSTABILITY FIELDS ARE ALSO QUITE EXTENSIVE, WITH LIFTED INDEX OF
-2 TO -3C ACROSS NORTHERN NEVADA THIS AFTERNOON AND EVENING. NAM
SUGGESTS RAIN WILL BE WIDESPREAD ACROSS NORTHERN NEVADA INTO EARLY
AFTERNOON, FOLLOWED BY SCATTERED TO NUMEROUS THUNDERSTORMS ALONG
AN AUSTIN-EUREKA-RUBY MOUNTAINS-WENDOVER LINE BY 5 PM. GIVEN THESE
PARAMETERS, THE FACT THAT THE SOILS ARE SATURATED IN MANY AREAS,
AND THE PUBLIC AWARENESS OF FLOODING IS VERY HIGH RIGHT NOW AFTER
YESTERDAY, ELECTED TO ISSUE ANOTHER FLASH FLOOD WATCH FROM NOON TO
8 PM FOR ONE MORE DAY. THIS FLASH FLOOD WATCH DOES NOT INCLUDE NYE
AND WHITE PINE COUNTIES WHERE DRIER AIR WILL BE MUCH QUICKER IN
SQUASHING CONVECTION. IN FACT, GFS SHOWS IMPRESSIVE DRYING OVER
NYE COUNTY WITH PW PLUNGING TO 0.25 INCH EAST OF TONOPAH THIS
AFTERNOON. TEMPERATURES AGAIN TODAY WELL BELOW AUGUST NORMALS,
WITH MOST VALLEYS STUCK IN THE 70S, EVEN COOLER THAN THAT
BENEATH THE PERSISTENT RAIN ACROSS NORTHERN ELKO COUNTY.

THURSDAY...UPPER LOW FINALLY DRIFTS EASTWARD, CENTERING OVER THE
GREAT SALT LAKE BY 5 PM. ATMOSPHERE DRIES SIGNIFICANTLY, WITH PW
FALLING TO THE 0.50-0.70 RANGE. WITH RAINFALL EFFICIENCY FROM
CONVECTION MUCH REDUCED, HAVE HIGH CONFIDENCE THAT A FLASH FLOOD
WATCH WILL NOT BE NEEDED THURSDAY. MARGINAL MOISTURE AND
INSTABILITY WILL PERSIST ACROSS EASTERN NEVADA BEHIND THE UTAH
TROUGH, SO CONTINUED A MENTION OF ISOLATED TO SCATTERED
THUNDERSTORMS ACROSS EASTERN NEVADA THURSDAY. HIGHEST COVERAGE
WILL BE ACROSS ELKO COUNTY, BUT COVERAGE WILL BE MUCH LESS THAN
SEEN ON PREVIOUS DAYS. WITH THE DECREASE IN CLOUDS AND RAIN,
TEMPERATURES WILL RESPOND WITH SEVERAL DEGREES OF WARMING
THURSDAY, WITH MANY VALLEYS BACK IN THE LOW TO MID 80S.

TURNER

.LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. MODELS DRIER
WITH LATEST MODEL RUN FOR THE EASTERN ZONES. MODELS IN AGREEMENT
WITH A SHORT WAVE ALONG THE WEST COAST THURSDAY NIGHT INTO
FRIDAY. SHOULD BE ENOUGH INSTABILITY AND MOISTURE FOR
THUNDERSTORMS OVER THE NORTHERN ZONES FRIDAY...WHILE DRIER AIR
GETS PUSHED INTO THE SOUTHERN ZONES. MODELS INDICATE LINGERING
PRECIP MAINLY ALONG THE ID-NV BORDER FRIDAY NIGHT. CONFIDENCE LOW
IN MODELS THERE AFTER. GFS STRONGEST WITH UPPER LOW OVER SOUTHERN
OREGON SATURDAY MORNING ...WHILE EC WEAKENS THE SHORTWAVE. BY
SATURDAY MORNING EC AND GFS QUITE DIFFERENT. EC KEEPS WETTER
PATTERN OVER THE CWA WHILE GFS AND THE GEM DRIES OUT THE EASTERN
ZONES. HAVE LEANED TOWARD THE GFS KEEPING MOST OF THE SHOWERS IN
THE WESTERN ZONES NEXT WEEKEND. BY MONDAY...DRIER AIR MOVES IN
MOST OF THE CWA. HOWEVER...DEPENDING WHERE THE FINAL POSITION OF
THE UPPER LOW ENDS UP...EXTREME WESTERN HUMBOLDT COUNTY MAY HAVE
ISOLATED THUNDERSTORMS. MODELS ALL DIFFERENT TUESDAY SO HAVE KEPT
DAY 6 AND 7 DRY AT THIS TIME.  JH

&&

.AVIATION...AREAS OF MORNING FOG AT KEKO AND KWMC AS SKIES CLEAR
SOME AND PLENTY OF MOISTURE AVAILABLE...REDUCING VISIBILITIES TO
NEAR 1/2 MILE AT TIMES. FOG IS EXPECTED TO DISSIPATE LATER THIS
MORNING AS SHOWERS AND THUNDERSTORMS RETURN BY THE AFTERNOON.
CONDITIONS WILL DROP TO MVFR UNDER THE HEAVIER SHOWERS. ACROSS
CENTRAL NV ISOLATED SHOWERS AND THUNDERSTORMS COULD IMPACT THE KELY
TERMINAL THROUGH 03Z. KTPH WILL BE VFR AS SKIES CLEAR.  JH

&&

.FIRE WEATHER...SCATTERED THUNDERSTORMS WILL REDEVELOP ACROSS
NORTHERN AND NW NEVADA THIS AFTERNOON AND EVENING, WITH LAL OF 4.
WIDESPREAD STRATIFORM RAIN ACROSS NORTHERN ELKO COUNTY WITH HIGH
CWRS. EXPECT PW TO REMAIN SUFFICIENTLY HIGH TO KEEP MOST STORMS
WET ACROSS ELKO/HUMBOLDT COUNTIES. MOISTURE DECREASES SHARPLY
ACROSS NYE AND WHITE PINE COUNTIES THIS AFTERNOON, WITH PW FALLING
TO LESS THAN 0.50 INCH. RAINFALL FROM STORMS ACROSS FWZ 455 AND
457 WILL BE MUCH LESS EFFICIENT THAN SEEN PREVIOUS DAYS, WITH SOME
DRY LIGHTNING STRIKES PLAUSIBLE. VERY WET FUELS WILL MINIMIZE THE
NEW FIRE IGNITION RISK.

THURSDAY...MOISTURE DECREASES FURTHER FOR ALL FWZ, WITH ONLY
ISOLATED TO SCATTERED THUNDERSTORMS PERSISTING ACROSS EASTERN FWZ.
AGAIN, WITH RAINFALL EFFICIENCY DECREASING, DRY LIGHTING STRIKE
WILL BE INCREASING, BUT WITH WET FUELS, CONCERN IS MINIMAL.

TURNER

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM NOON PDT TODAY THROUGH THIS EVENING FOR
HUMBOLDT COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY
AND NORTHERN EUREKA COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT
RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHERN LANDER COUNTY AND
SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY.

&&

99/87/87/99

In the hours before

Special weather statement, Aug 6, 12:46 PM PDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1246 PM PDT WED AUG 6 2014

NVZ037-062015-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
1246 PM PDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN LANDER
COUNTY UNTIL 115 PM PDT...

AT 1244 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF COLD SPRINGS...OR 20
MILES SOUTHWEST OF NEW PASS SUMMIT...MOVING NORTHWEST AT 5 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  STATE ROUTE 722 AND CAROLL SUMMIT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3919 11775 3922 11773 3926 11773 3933 11777
      3938 11777 3940 11770 3942 11769 3944 11765
      3947 11766 3949 11762 3925 11753
TIME...MOT...LOC 1946Z 153DEG 4KT 3931 11770

JRM
Special weather statement, Aug 6, 1:30 PM PDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
130 PM PDT WED AUG 6 2014

NVZ037-040-062100-
NORTHWESTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA
COUNTY NV-
130 PM PDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN LANDER AND
NORTHWESTERN NYE COUNTIES UNTIL 200 PM PDT...

AT 127 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 20 MILES NORTHEAST OF GABBS.  THIS STORM WAS
NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN NYE COUNTY...
  RURAL SOUTHWESTERN LANDER COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3923 11772 3916 11742 3897 11760 3904 11780
TIME...MOT...LOC 2030Z 197DEG 2KT 3908 11765

JRM
Special weather statement, Aug 6, 1:47 PM PDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
147 PM PDT WED AUG 6 2014

NVZ037-062130-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
147 PM PDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LANDER COUNTY UNTIL
230 PM PDT...

AT 145 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF NEW PASS SUMMIT...MOVING
NORTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   NEW PASS SUMMIT...
   HIGHWAY 50 NEAR NEW PASS SUMMIT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3944 11765 3947 11766 3950 11760 3953 11758
      3955 11750 3962 11747 3965 11749 3967 11747
      3955 11728 3934 11751 3942 11767
TIME...MOT...LOC 2047Z 213DEG 5KT 3947 11754

JRM
Special weather statement, Aug 6, 2:04 PM PDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
204 PM PDT WED AUG 6 2014

NVZ037-040-062145-
NORTHWESTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA
COUNTY NV-
204 PM PDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN LANDER AND
NORTHWESTERN NYE COUNTIES UNTIL 245 PM PDT...

AT 203 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 20 MILES NORTHEAST OF GABBS.  THIS STORM WAS
NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  REESE RIVER VALLEY
  YOMBA INDIAN RESERVATION...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3895 11775 3925 11773 3911 11736 3889 11753
TIME...MOT...LOC 2104Z 201DEG 2KT 3900 11760

JRM
Special weather statement, Aug 6, 2:26 PM PDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
226 PM PDT WED AUG 6 2014

NVZ037-062215-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
226 PM PDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EUREKA COUNTY UNTIL 315
PM PDT...

AT 222 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GARDEN PASS...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   GARDEN PASS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4012 11627 3984 11581 3972 11628 3982 11637
TIME...MOT...LOC 2127Z 231DEG 11KT 3983 11621

JRM
Special weather statement, Aug 6, 2:29 PM PDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
229 PM PDT WED AUG 6 2014

NVZ035-039-062215-
SOUTH CENTRAL ELKO COUNTY NV-WHITE PINE COUNTY NV-
229 PM PDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN WHITE PINE
AND SOUTHERN ELKO COUNTIES UNTIL 315 PM PDT...

AT 226 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF RUBY LAKE...MOVING NORTHEAST
AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN ELKO COUNTY JUST EAST OF RUBY LAKE...

&&

LAT...LON 4038 11536 4028 11505 4007 11531 4009 11547
TIME...MOT...LOC 2129Z 208DEG 20KT 4013 11536

JR

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 5:01 PM PDTAreal Flood AdvisoryLKNElko3 hr
Aug 5, 5:08 PM PDTFlash Flood WarningLKNElko3 hr
Aug 5, 5:54 PM PDTAreal Flood AdvisoryLKNNye3 hr
Aug 5, 6:42 PM PDTAreal Flood WarningLKNElko, Humboldt18 hr
Aug 5, 6:48 PM PDTAreal Flood AdvisoryLKNEureka, Lander3 hr
Aug 5, 6:53 PM PDTSpecial Weather StatementLKN52 min
Aug 5, 7:17 PM PDTFlash Flood WarningLKNNye3 hr
Aug 5, 7:30 PM PDTFlash Flood WarningLKNEureka, Lander3 hr
Aug 5, 8:02 PM PDTSevere Thunderstorm WarningLKNEureka, White Pine43 min
Aug 5, 8:07 PM PDTSevere Thunderstorm WarningLKNEureka, Nye, White Pine38 min
Aug 5, 8:19 PM PDTFlash Flood WarningLKNEureka, Nye, White Pine3 hr
Aug 5, 8:40 PM PDTSevere Thunderstorm WarningLKNEureka, Nye, White Pine50 min
Aug 5, 9:25 PM PDTSpecial Weather StatementLKNWhite Pine65 min
Aug 5, 10:06 PM PDTFlash Flood WarningLKNNye3 hr
Aug 5, 10:11 PM PDTSpecial Weather StatementLKNWhite Pine64 min
Aug 5, 10:46 PM PDTSpecial Weather StatementLKNWhite Pine59 min
Aug 5, 11:00 PM PDTSevere Thunderstorm WarningLKNWhite Pine30 min
Aug 6, 2:00 AM PDTFlash Flood WatchLKNElko, Eureka, Humboldt, Lander, White Pine18 hr
Aug 6, 11:57 AM PDTFlash Flood WarningLKNEureka6 hr
Aug 6, 12:20 PM PDTSpecial Weather StatementLKN40 min
Aug 6, 12:46 PM PDTAreal Flood WarningLKNElko, Humboldt12 hr
Aug 6, 12:46 PM PDTSpecial Weather StatementLKN29 min
Aug 6, 1:30 PM PDTSpecial Weather StatementLKN30 min
Aug 6, 1:47 PM PDTSpecial Weather StatementLKN43 min
Aug 6, 2:04 PM PDTSpecial Weather StatementLKN41 min
Aug 6, 2:26 PM PDTSpecial Weather StatementLKNEureka49 min
Aug 6, 2:29 PM PDTSpecial Weather StatementLKN46 min
Aug 6, 2:46 PM PDTSpecial Weather StatementLKN59 min
Aug 6, 3:07 PM PDTFlash Flood WarningLKNEureka, White Pine3 hr
Aug 6, 3:15 PM PDTSevere Thunderstorm WarningLKNElko, White Pine45 min
Aug 6, 3:25 PM PDTSpecial Weather StatementLKNLander50 min
Aug 6, 3:28 PM PDTSpecial Weather StatementLKNEureka47 min
Aug 6, 3:29 PM PDTSevere Thunderstorm WarningLKNEureka, White Pine46 min
Aug 6, 3:33 PM PDTSevere Thunderstorm WarningLKNEureka, White Pine42 min
Aug 6, 3:49 PM PDTFlash Flood WarningLKNElko, White Pine4 hr
Aug 6, 3:54 PM PDTSpecial Weather StatementLKN66 min
Aug 6, 3:54 PM PDTSevere Thunderstorm WarningLKNWhite Pine26 min
Aug 6, 3:57 PM PDTSevere Thunderstorm WarningLKNEureka, Lander48 min
Aug 6, 4:01 PM PDTSevere Thunderstorm WarningLKNElko59 min
Aug 6, 4:09 PM PDTSpecial Weather StatementLKN36 min
Aug 6, 4:27 PM PDTSpecial Weather StatementLKN33 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.